Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

LONG TERM EFFECTS OF PEP

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Non-Occupational Post Exposure Prevention

Other non-occupational HIV PEP programs may be available through emergency rooms or local clinics. Your city or state department of public health may have more information about HIV nPEP programs in your area. This list merely reflects formal programs that we are aware of at the time of publication. Commentary The decision to use nPEP is a difficult one. Even if you participated in an activity that put you at high risk for HIV infection,...
Ask the Experts

RE: PEP long term effects vs. risk

Dr. Henry-Thanks for you answer to my previous question (about long-term PEP side effects). One extra question about PEP - would it affect the time it takes a body to seroconvert? Basically, is my testing window affected by the drugs, or is it the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Though not well worked out it seems likely that PEP could delay time to seroconversion modestly in persons in whom HIV transmission still occurred despite PEP so careful follow-up out to 6+ months is recommended. KH... Read more »

Long term effects of pep

Hello, I was exposed in the dental field and was place on pep for 28 days! Kaltera and combivir. Three month check up my WBC started to elevate. They stayed elevated.i started getting recurrent infections, very tired all the time, leg cramps, and...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Sorry to hear about your health concerns, but there should be no long-term effects or side effects of the one month course of HIV post-exposure prophylaxis. While some PEP medications (especially Combivir) can influence... Read more »

PEP LONG TERM SIDE EFFECTS

I AM ON PEP FOR 3 DAYS NOW.COMBIVIR AND KALETRA. I FEEL WEAK THIRSTY AND LOSS OF APETITE. After stopping PEP after 28 days am I going to feel normal again as before or this will continue for ever. Also please let me if there are any long term side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many persons who start Combivir + Kaletra will experience loss of appetite and a variety of stomach/GI complaints. Stomach/appetite side effects will often get better after several weeks and usually will clear completely within a week or so after... Read more »

Long Term Side Effects of PEP

Thank you for answering my prior question. I am on 16th day of PEP truvada only. Have side effects but main problem is anxiety. I have low back pain and stomach pain and scared to death of liver and/or kidney damage. Doctor ran blood at 8th day and...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.It's exceedingly rare that the 28 days of PEP results in any long-term toxicity of the kidney or liver, especially among persons (like you) who were healthy when starting.Sounds like you're going to have... Read more »
Connect With Others

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

Calarification of risk and if I should seek PEP?

Posted by Xdx, 4 Replies
Hi

Yesterday 6 - 10 - 12 I went to a gay sauna from the first time as I have always wondered about my sexuality but have never benn able to be in a situation where it was able to get clear answers if ot was not me and after the events I will.... Read more »

Yellow, loose stool continuing three weeks after PEP

Posted by Tyne2011, 1 Reply
Hi everyone,
Has anyone experienced prolonged GI side effects from PEP? I took kaletra and Combivir for 40 days total (long story) instead of 28. During therapy, I had loose stools that were controlled by loperamide. I've read on this site that side... Read more »